MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT, 4 FR POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT, 4 FR POWERMIDLINE; MIDLINE CATHETER
Catalog Number P4154108D
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that this particular midline kit cannot pull the stiffening stylet and when she tried to pull hardly against the t lock, the stylet started to stretch and shred.Decided to place the catheter without the stylet.No other information provided at this time.Additional information provided 10/28/2024: the result of the malfunction did directly affect the patient as the needle and guidewire were in the patient when it became stuck, and they could not remove or thread after the vein was cannulated.The guidewire was placed with ease and no obvious abnormalities noted.After the introducer was inserted, the rn was not able to remove guidewire.Multiple attempts were made and after several minutes she was able to remove the guidewire and it was noted to be bent and frayed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged style is confirmed.The product returned for evaluation was a t-lock assembly with stylet.The investigation findings are consistent with damage caused by excessive force in attempting to remove the stylet.The returned product sample was evaluated and the stylet was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: ¿ narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire ¿ the weld tip of the wire was missing and could not be accounted for during the evaluation although it could be confirmed that the wire had become damaged, the exact root cause could not be determined from the sample.Possible contributing factures could include degradation of hydrophilic coating, failure to hydrate stylet prior to removal, the stylet kinking prior to removal, the stylet being pulled through t-lock assembly, or patient¿s anatomy or physiology (e.G.The device is placed in a tortuous path or venospasm restricts the stylet in the catheter).This complaint will be recorded for future trending and monitoring purposes.

Brand Name
DOT, 4 FR POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20631503
Report Number3006260740-2024-06494
Device Sequence Number20842865
Product Code PND
UDI-Device Identifier00801741108761
UDI-Public(01)00801741108761(11)240430(17)250831(10)REJQ1229
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberP4154108D
Device Lot NumberREJQ1229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown